Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from pacs or pvcs. Done with EKG. Having skipped beats. Having stomach problem. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1256 Questions
Dear dr,

I had been suffering from pacs or pvcs on off for one year. Been thru EKG twice m wore a holter. EKG was was fine n holter shows 6 pacs n 451pvcs. The dr told me to have more rest n less stress.
However, recently the skipped beats came with full attack after subsiding for some 2 months . And I realized this is especially obvious when I have issues with my stomach. Example, indigestion or gas. I had noticed this pattern for sometime . I had googled n done lotsa research to see if I can self cope. However it seemed that there isn't any cure yet.
Some doctors agree others say maybe.. May I know are they related ?
I read something on vagal nerve irritation. What is this nerve and wats does it do? If yes, what can we do to helped the vagal nerve? Supplements , etc?
These skipped beats are tough to handle . And I know once someone has it, it is there as long as one lives.
I tried Passion flower when I first had them .. It helped at least 80%. Recently I had some gastric issues n lotsa gas in my upper gut n it came back with a vengeance.

Jux wanna add on that I Oso had pain in my upper abdomen on and off recently . Felt bloated and keep burping. After eating meals or drinking water, I will feel a slight burn in the tummy and I will feel like passing motion. After bowel movement will relieved abit of the discomfort. After eating or drinking water, it comes on again.. And n off ...

Pls advise
Posted Sun, 10 Nov 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Sukhvinder Singh 9 hours later
Brief Answer:
please see below

Detailed Answer:
Dear Sir
1. PAC and PVC occur in nearly 2/3 rd of population at some time in their life. When they are not associated with symptoms and have a structurally normal heart, they are totally benign and do not pose any threat to life. In case they are associated with some symptoms (like uneasiness, palpitation, dizziness) but patient has a normal heart on cardiac ultrasound (ECHO) we often advise avoiding tea/ coffee/ stress/ alcohol/ smoking and sometime advise a single drug from beta-blockers group of medicines.
2. They may be associated with a number of stimuli. Upset stomach or dyspepsia can be one of them. You should avoid those foods which cause you dyspepsia. Avoid taking water with meals (take it 30 minutes prior to meals or 1 hour after the meals). Do not go to bed immediately after meals. There should be a gap of about 2-3 hours. Do consult your gastroenterologist (stomach & intestine specialist) for same.
3. Vagas is a nerve which has inhibitory effect on heart (slowing heart rate and decreasing its pumping action). This acts along with sympathetic nervous system (which acts to quicken heart rate and increase pumping). A mis-match between two is responsible for heart rhythm disorders at times. However vagal nerve irritation or stimulation should not cause APCs or VPCs in most patients. In small number of patients with lower basal heart rate, this may occur. However that's a total theoretical aspect with no practical implications for you.
In nutshell, If you have skipped beats only on manual palpation of your pulse, do not have any symptoms and your ECHO returned normal, please ignore the skipped beats. It is also not correct that they do not have any cure. A large proportion of patients respond to beta-blockers. Do see you gastric specialist.
Hope this helps. Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor